MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Dizziness (2194)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurry at distance, not sharp at intermediate and near visions, difficulty with glare and halos at night and decreased depth perception that caused headaches and inability to perform activities of daily life.Clinical reason for explantation is intolerance to multifocal technology.The iol was exchanged for another model same diopter same company lens 2 months 14 days following the initial implant procedure.Additional information has been requested and received stating patient reported debilitating visual quality, attributing to headaches and imbalance due to depth poor depth perception.Was unable to drive, read and work.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.Product evaluation: the lens was returned positioned incorrectly in a lens case (mylar removed).Viscoelastic was dried on the lens.The optic was cut into two pieces, typical of an insertion and removal.Only one optic portion which contained one full intact haptic was returned.The optic edge was broken, cracked and split.The broken optic material was not returned.The lens was cleaned with klotho-related protein (klrp) to further evaluate.Lines of cracked damage in the shape of an instrument used to grasp the lens was observed in four separate areas.The damage was observed on the anterior optic surface and directly on the posterior optic surface.The power and resolution could not be re-evaluated due to the optic damage.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associate products were used.The root cause cannot be determined for the reported complaint.The lens was returned cut into pieces, typical of an insertion and removal.Only one portion of lens was returned and had additional optic damage.Each lens was subjected to a 100-percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company 24.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a company 24.0 diopter lens.Due to the exchange of a multifocal to a monofocal of the same diopter may suggest that a monofocal was an improved selection for this patient's vision needs.Information was provided that the patient had the pre-existing ocular condition of macular drusen in this eye (os).It was reported as mild and not visually significant additional information indicated that the multifocal product was not tolerated by the patient.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22749696
Report Number1119421-2025-02206
Device Sequence Number15605031
Product Code MFK
UDI-Device Identifier00380652413725
UDI-Public(01)00380652413725(17)280807(11)240809(10)15893926
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.240
Device Lot Number15893926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON ASPHERIC UV ABSORBING IOL.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown